Table of Contents
ISRN Computational Mathematics
Volume 2013 (2013), Article ID 507817, 8 pages
http://dx.doi.org/10.1155/2013/507817
Research Article

New Preconditioners for Nonsymmetric Saddle Point Systems with Singular Block

Department of Mathematics, Zhejiang Wanli University, Ningbo, Zhejiang 315100, China

Received 27 April 2013; Accepted 28 July 2013

Academic Editors: P. Amodio, L. Hajdu, H. J. Ruskin, and K. Wang

Copyright © 2013 Qingbing Liu. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. O. Axelsson, “Preconditioning of indefinite problems by regularization,” SIAM Journal on Numerical Analysis, vol. 16, pp. 58–69, 1979. View at Google Scholar
  2. M. Benzi, G. H. Golubt, and J. Liesen, “Numerical solution of saddle point problems,” Acta Numerica, vol. 14, pp. 1–137, 2005. View at Publisher · View at Google Scholar · View at Scopus
  3. P. E. Gill, W. Murray, D. B. Ponceleon, and M. A. Saunders, “Preconditioners for indefinite systems arising in optimization,” SIAM Journal on Matrix Analysis and Applications, vol. 13, pp. 292–311, 1992. View at Google Scholar
  4. T. Rees and C. Greif, “A preconditioner for linear systems arising from interior point optimization methods,” SIAM Journal on Scientific Computing, vol. 29, no. 5, pp. 1992–2007, 2007. View at Publisher · View at Google Scholar · View at Scopus
  5. A. Wathen and D. Silvester, “Fast iterative solution of stabilized stokes systems part I: using simple diagonal preconditioners,” SIAM Journal on Numerical Analysis, vol. 30, no. 3, pp. 630–649, 1993. View at Google Scholar · View at Scopus
  6. Z. Bai, G. H. Golub, and M. K. Ng, “Hermitian and skew-Hermitian splitting methods for non-Hermitian positive definite linear systems,” SIAM Journal on Matrix Analysis and Applications, vol. 24, no. 3, pp. 603–626, 2003. View at Publisher · View at Google Scholar · View at Scopus
  7. G. H. Golub and C. Greif, “On solving block-structured indefinite linear systems,” SIAM Journal on Scientific Computing, vol. 24, no. 6, pp. 2076–2092, 2003. View at Publisher · View at Google Scholar · View at Scopus
  8. B. J. Bunch and B. N. Parlett, “Direct methods for solving symmetric indefinite systems of linear equations,” SIAM Journal on Numerical Analysis, vol. 8, no. 4, pp. 639–655, 1971. View at Google Scholar · View at Scopus
  9. Z. Chen and J. Zou, “An augmented lagrangian method for identifying discontinuous parameters in elliptic systems,” SIAM Journal on Control and Optimization, vol. 37, no. 3, pp. 892–910, 1999. View at Google Scholar · View at Scopus
  10. P. Ciarlet Jr., J. Huang, and J. Zou, “Some observations on generalized saddle-point problems,” SIAM Journal on Matrix Analysis and Applications, vol. 25, no. 1, pp. 224–236, 2004. View at Publisher · View at Google Scholar · View at Scopus
  11. I. S. Duff and J. K. Reid, “Exploiting zeros on the diagonal in the direct solution of indefinite sparse symmetric linear systems,” ACM Transactions on Mathematical Software, vol. 22, no. 2, pp. 227–257, 1996. View at Google Scholar · View at Scopus
  12. G. H. Golub, X. Wu, and J. Yuan, “SOR-like methods for augmented systems,” BIT Numerical Mathematics, vol. 41, no. 1, pp. 71–85, 2001. View at Google Scholar · View at Scopus
  13. W. Hackbusch, Iterative Solution of Large Sparse Systems of Equations, Springer, Berlin, Germany, 1994.
  14. Q. Hu, Z. Shi, and D. Yu, “Efficient solvers for saddle-point problems arising from domain decompositions with lagrange multipliers,” SIAM Journal on Numerical Analysis, vol. 42, no. 3, pp. 905–933, 2004. View at Publisher · View at Google Scholar · View at Scopus
  15. C. C. Paige and M. A. Saunders, “Solution of sparse indefinite systems of linear equations,” SIAM Journal on Numerical Analysis, vol. 12, no. 4, pp. 617–629, 1975. View at Google Scholar · View at Scopus
  16. Y. Saad, Iterative Methods for Sparse Linear Systems, SIAM, Philadelphia, Pa, USA, 2nd edition, 2003.
  17. M. Benzi and J. Liu, “Block preconditioning for saddle point systems with indefinite (1, 1) block,” International Journal of Computer Mathematics, vol. 84, no. 8, pp. 1117–1129, 2007. View at Publisher · View at Google Scholar · View at Scopus
  18. G. Cheng, T. Huang, and S. Shen, “Block triangular preconditioners for the discretized time-harmonic Maxwell equations in mixed form,” Computer Physics Communications, vol. 180, no. 2, pp. 192–196, 2009. View at Publisher · View at Google Scholar · View at Scopus
  19. Z. Bai, G. H. Golub, and J. Pan, “Preconditioned Hermitian and skew-Hermitian splitting methods for non-Hermitian positive semidefinite linear systems,” Numerische Mathematik, vol. 98, no. 1, pp. 1–32, 2004. View at Publisher · View at Google Scholar · View at Scopus
  20. Z. Bal, M. K. Ng, and Z. Wang, “Constraint preconditioners for symmetric indefinite matrices,” SIAM Journal on Matrix Analysis and Applications, vol. 31, no. 2, pp. 410–433, 2009. View at Publisher · View at Google Scholar · View at Scopus
  21. C. Keller, N. I. M. Gould, and A. J. Wathen, “Constraint preconditioning for indefinite linear systems,” SIAM Journal on Matrix Analysis and Applications, vol. 21, no. 4, pp. 1300–1317, 2000. View at Google Scholar · View at Scopus
  22. A. Frangioni and C. Gentile, “New preconditioners for KKT systems of network flow problems,” SIAM Journal on Optimization, vol. 14, no. 3, pp. 894–913, 2004. View at Publisher · View at Google Scholar · View at Scopus
  23. I. C. F. Ipsen, “A note on preconditioning nonsymmetric matrices,” SIAM Journal on Scientific Computing, vol. 23, no. 3, pp. 1050–1051, 2002. View at Publisher · View at Google Scholar · View at Scopus
  24. M. F. Murphy, G. H. Golub, and A. J. Wathen, “Note on preconditioning for indefinite linear systems,” SIAM Journal on Scientific Computing, vol. 21, no. 6, pp. 1969–1972, 2000. View at Publisher · View at Google Scholar · View at Scopus
  25. C. Greif and D. Schötzau, “Preconditioners for saddle point linear systems with highly singular (1, 1) blocks,” Electronic Transactions on Numerical Analysis, vol. 22, pp. 114–121, 2006. View at Google Scholar · View at Scopus
  26. C. Greif and D. Schötzau, “Preconditioners for the discretized time-harmonic Maxwell equations in mixed form,” Numerical Linear Algebra with Applications, vol. 14, no. 4, pp. 281–297, 2007. View at Publisher · View at Google Scholar · View at Scopus
  27. Z. Cao, “Augmentation block preconditioners for saddle point-type matrices with singular (1, 1) blocks,” Numerical Linear Algebra with Applications, vol. 15, no. 6, pp. 515–533, 2008. View at Publisher · View at Google Scholar · View at Scopus
  28. H. C. Elman, D. J. Silvester, and A. J. Wathen, “Performance and analysis of saddle point preconditioners for the discrete steady-state Navier-Stokes equations,” Numerische Mathematik, vol. 90, no. 4, pp. 665–688, 2002. View at Publisher · View at Google Scholar · View at Scopus
  29. R. W. Freund, “Preconditioning of symmetric, but highly indefinite linear systems,” in Proceedings of the 15th IMACS World Congress on Scientific Computation, Modeling and Applied Mathematics, pp. 551–556, 1997.
  30. A. Klawonn and G. Starke, “Block triangular preconditioners for nonsymmetric saddle point problems: field-of-values analysis,” Numerische Mathematik, vol. 81, no. 4, pp. 577–594, 1999. View at Google Scholar · View at Scopus
  31. V. Simoncini, “Block triangular preconditioners for symmetric saddle-point problems,” Applied Numerical Mathematics, vol. 49, no. 1, pp. 63–80, 2004. View at Publisher · View at Google Scholar · View at Scopus
  32. E. De Sturler and J. Liesen, “Block-diagonal and constraint preconditioners for nonsymmetric indefinite linear systems. Part I: theory,” SIAM Journal on Scientific Computing, vol. 26, no. 5, pp. 1598–1619, 2005. View at Publisher · View at Google Scholar · View at Scopus
  33. K. Toh, K. Phoon, and S. Chan, “Block preconditioners for symmetric indefinite linear systems,” International Journal for Numerical Methods in Engineering, vol. 60, no. 8, pp. 1361–1381, 2004. View at Publisher · View at Google Scholar · View at Scopus